Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
sid99

Abdominal pains 3 months post tane, im scared...

I have been off accutane for over 3 months and in the last month I have been getting moderate to severe abdominal pains. They are like sharp stabbing pains which come abruptly and come throughout the day. Sometimes they are triggered further from eating food.

I had a blood and urine test and the doctor checked my blood pressure and all seems normal. Tomorrow I see another doctor who I am hoping will send me for an ultrasound. On my fingers 2 weeks ago I noticed slight and small yellow patches on my fingers which have faded a bit back to normal but still slightly there.

Bowel movement and appetite are normal and I dont feel extra tired than normal.

However I notice my stool are alot more dried than normal and slightly darker (not back though but dark brown). Also urine is very yellow except of course if I drink a lot of water.

The sharp pains are all on the right side of the abdomen and can be just below my rib cage, a little more center and sometimes more lower down but still on the right side.

What could this be considering I have taken accutane. The pains can be quite severe. I am 21 years old male and have no history of abdominal problems in my family that I know of. Any advice?

Share this post


Link to post
Share on other sites

I am in no way trying to diagnose what you have, but your post rang a bell with me.

About two months ago I started to get "sharp stabbing pains" in my abdominal region, as well, and often it would come soon after eating food. It was so bad the the point where I had to lie down and was totally incapacitated. Have you gotten any X-rays? I THOUGHT my bowel movements were fine-- I was having 1-2 a day. To make a long story short, I went to the ER and had an xray taken, only to find out I was "backed up," or constipated. Apparently you can have bowel movements and still be constipated. The doc gave me Mirolax and magnesium citrate. I took two doses of the Mirolax the following morning, followed by a full botttle of Mag citrate. Sure enough, the pains subsided within a day or two.

Now, keep in mind you have told me little about your condition, but when I read the line "it seems to come after eating food," that is exactly what mine was like.

What has your diet been like? Any chance of a stomach ulcer? That could be something, as well. I wouldn't worry about Accutate causing this, it could be a multitude of things, which the ultrasound will reveal. Don't worry, it's probably something dumb, like constipation or an ulcer!

Share this post


Link to post
Share on other sites

....or a developing case of IBS following tane therapy like so many others have developed or gall bladder issues. Don't rule out accutane the same as you shouldn't point the finger at tane. Although, if all your tests do come back negative then typically it suggests only one answer I'm afraid.

Share this post


Link to post
Share on other sites

Sounds a WHOLE lot like gallbladder issues to me. THat is how I felt when I developed "sandy crystals" in my gallbladder, as opposed to stones. It took an ultrasound to diagnose it because blood, stools, etc were all fine. The pain was right under my ribs on my right side and radiated. Sometimes it was stabbing, other times it felt like I was being tightly cinched around that area. I was doubled over in pain and couldn't stand, lay, or sit still. I discovered that eating made it worse, and puking made it feel a lot better. I didn't have a fever, my stools became firmer and darker. Suddenly they became very pale in color and it signaled to my doctor that I was developing pancriatitis from it, so they moved my surgery to the next day rather than the week it was scheduled for.

Share this post


Link to post
Share on other sites

Oh Sid...:( Please please please keep us posted. I hope this is not serious. Promise you'll get it checked out further asap?

Share this post


Link to post
Share on other sites

Hopfully it isn't something serious. You may like to read more about Inflammatory bowel disease at the meantime.

Share this post


Link to post
Share on other sites

well make sure your still drinkin enough water cause even post tane you still need to drink more water than you did before. Hopefully you are just a little bit dehydrated

Share this post


Link to post
Share on other sites

The pains continued for sometime after wars until recently. I also had an ultrasound and everything seemed clear. Recently I had a urine test and had blood appear. The doctors believe it is potential kidney stones. I also had an x-ray which revealed I was like crevin mentioned extremely constipated. Since taking medication for it things have got alot better although the pain does still come and go. I am hoping to go for a CT scan soon but the damn NHS system in this country is too slow and would rather wait after your funeral to diagnose people. Hopefully I will get this sorted. Thanks everyone!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×